Drought, Adair
- When
- July 19, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
A prolonged period of unseasonably dry weather with very few rain events, combined with unseasonably hot weather, resulted in severe drought (D2) conditions developing by the end of July across all of eastern Oklahoma. Extreme drought (D3) conditions developed across much of northeastern Oklahoma north of Highway 412 and east of Highway 75, including portions of Washington, Nowata, Rogers, and…
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A prolonged period of unseasonably dry weather with very few rain events, combined with unseasonably hot weather, resulted in severe drought (D2) conditions developing by the end of July across all of eastern Oklahoma. Extreme drought (D3) conditions developed across much of northeastern Oklahoma north of Highway 412 and east of Highway 75, including portions of Washington, Nowata, Rogers, and Mayes Counties, as well as all of Delaware, Craig and Ottawa Counties. Extreme drought (D3) conditions also developed across much of southeastern Oklahoma, including Choctaw, Pushmataha, and Latimer Counties, as well as portions of Pittsburg, Okfuskee, McIntosh, Haskell and Le Flore Counties. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 18, 11:59 PM CST, 1 minute earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
1259 AM CDT Tue Jul 19 2022
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 934 PM CDT Mon Jul 18 2022
Clear skies and light winds have allowed temperatures to fall off
quickly this evening across parts of northeast Oklahoma. The only
change to the going forecast is to lower overnight lows in most
locations.
&&
.LONG TERM...
(Tuesday through Monday)
Issued at 142 PM CDT Mon Jul 18 2022
The heat will build back in full force on Tuesday as the upper
level ridge nudges to the east. High temperatures on Tuesday
will range from 100 to 111 across the area with locally higher
readings possible. An Excessive Heat Warning has been posted
for eastern Oklahoma and west-central Arkansas for Tuesday afternoon
into early evening where heat index values will top out in the 110
to 115 degree range. A Heat Advisory will be valid for northwest
Arkansas during the same time with heat index values in the 105 to
100 degree range.
On Wednesday, another "cold" front will push into the area as a
mid-level shortwave moves across the Great Lakes Region. The front
is expected to have limited impact on area temperatures on Wednesday
with high temperatures maybe a degree or so cooler. Heat headlines
will again be likely. Have added low chances of showers and
thunderstorms to the forecast for Wednesday afternoon and evening
in the vicinity of the frontal boundary across southeast Oklahoma
into west-central Arkansas.
The dangerous heat will persist into early next week as high
pressure reigns supreme at the surface and aloft. Along with
the heat, fire weather concerns will continue to increase as
the vegetation continues to dry out and the drought conditions
worsen.
&&
.AVIATION...
(06Z TAFS)
Issued at 1259 AM CDT Tue Jul 19 2022
VFR conditions expected at all sites through the forecast period as a
high pressure ridge remains over the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 82 108 76 105 / 0 0 10 10
FSM 82 107 78 104 / 0 20 20 10
MLC 82 109 76 102 / 0 20 20 10
BVO 77 107 72 104 / 10 0 0 0
FYV 76 103 70 100 / 0 0 10 10
BYV 79 103 71 100 / 0 0 0 0
MKO 81 107 74 101 / 0 20 20 10
MIO 76 104 70 103 / 10 0 0 0
F10 81 109 74 103 / 0 20 20 10
HHW 80 107 78 100 / 0 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning from noon today to 8 PM CDT this evening
for OKZ049-053>076.
AR...Heat Advisory from noon today to 8 PM CDT this evening for
ARZ001-002-010-011.
Excessive Heat Warning from noon today to 8 PM CDT this evening
for ARZ019-020-029.
&&
SHORT TERM...05
LONG TERM....10
AVIATION...69Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Mon Jul 18 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Mon Jul 18 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Mainly Along and South of Interstate 40.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Heat index values will remain at or above 105 degrees to the south
of Interstate 40 until around sunset.
Hot temperatures, dry vegetation, low humidity values, and
northeast winds up to 10 miles an hour will result in a limited
fire weather danger through early evening.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Very High Fire Weather Potential...High Wind Potential...
Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...
Dangerous Heat Potential.
THURSDAY...Dangerous Heat Potential.
FRIDAY through SUNDAY...Very High Fire Weather Potential...
Dangerous Heat Potential.
EXTENDED DISCUSSION...
Excessive and prolonged heat is expected through the rest of the
week into next weekend. Only subtle changes in afternoon
temperatures are expected with afternoon heat index values from
105 to 115 degrees across eastern Oklahoma and parts of northwest
Arkansas. Very warm overnight lows are expected Wednesday morning
compounding the heat stress.
Elevated to near-critical fire weather conditions will also exist
off and on through the week as very hot temperatures combine with
low afternoon relative humidity values and increasing winds. The
gustiest winds are expected Tuesday night over the hilltops of
southeast Oklahoma.
The persistent pattern of very hot temperatures and little to no
rainfall will continue to stress local water supplies, energy
infrastructure, and elderly and vulnerable members of the
community.
weather.gov/tulsa contains additional information.The national radar mosaic for the moment the first event began.
25 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034622, 1034623, 1034624, 1034625, 1034626, 1034627, 1034628, 1034629, 1034630, 1034631, 1034632, 1034633, 1034634, 1034635, 1034636, 1034637, 1034638, 1034639, 1034640, 1034642, 1034643, 1034644, 1034645, 1034646, 1034647.